Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 258, NWS Paducah, KY

June 17, 2011Butler County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2011, 3:17 AM CDT for Butler County, Wayne County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 3:17 AM CDT (08:17 UTC)
Expired
Jun 17, 2011, 3:45 AM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 149 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2821 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
2.9
Supercell composite
25.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:13 PM CDT, 8 hours 4 minutes earlier.

Area forecast discussion, Jun 16, 7:13 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT THU JUN 16 2011

.UPDATE...
REVISED AVIATION DISCUSSION FOR 00Z TAFS.

&&

.DISCUSSION...
LATEST SURFACE ANALYSIS DEPICTS A WARM FRONT WELL SOUTH OF THE AREA
ALONG THE SOUTHERN TN BORDER. REGIONAL RADAR LOOP SHOWING STORMS
TRYING TO GET GOING IN THE AFTN HEAT. VISIBLE AND INFRA RED
SATELLITE LOOPS SHOW BLOW OFF FROM EARLIER MCS TRYING TO INVADE OUR
SKIES. THE LIGHTNING DETECTION CHART WAS INDICATING ALL CLOUD TO
GROUND STRIKES WERE WEST OF THE MISSISSIPPI RIVER. STILL PLENTY OF
HEATING LEFT FOR THE AFTN TO HELP FIRE STORMS...HOWEVER ADDITIONAL
CLOUD COVER COULD HELP INHIBIT DEVELOPMENT.

MODELS IN GENERAL AGREEMENT THAT WARM FRONT WILL LIFT THROUGH THE
AREA TONIGHT INTO SATURDAY. THIS WILL BRING THUNDERSTORMS TO THE
REGION OVERNIGHT. AFTER THE FRONT LIFTS NORTH OF THE REGION WILL
SLOWLY SHIFT CHANCES TO THE NORTHEAST AS WE HEAD INTO THE WEEKEND.
BY SATURDAY AND SUNDAY UPPER LEVEL RIDGING BUILDS INTO THE REGION.
WITH THE FRONT NORTH OF THE FA AND RIDGING OVER THE SOUTH WILL
RESTRICT POPS TO NORTH AND EAST OF THE MISSISSIPPI RIVER. LATE
SATURDAY INTO SUNDAY THE MODELS ARE BRINGING IN SOME 11C DEGREE
TEMPS AT 700MB NEARLY TO THE EVV TRI STATE AREA. IN ADDITION TO 13C
DEGREE INTO SEMO. DO NOT LIKE TO HAVE CONVECTION IN THE FCST WITH 11
DEGREE 700 TEMPS AND WILL NOT HAVE THEM AT ALL IN 13C DEGREE 700MB
TEMPS. THEREFORE HAVE RESTRICTED ANY POPS TO EVV TRI STATE AND
DECREASED POPS EVEN FOR THAT AREA. IF THESE TEMPS COME TO FRUITION
MAY BE PULLING POPS ALTOGETHER. HOWEVER OVER SWIN WHICH IS NEAREST
THE WARM FRONT WILL LEAVE FOR NOW. ALONG THE WARM FRONT IS WHERE I
EXPECT THE SEVERE WEATHER TO BE AS WELL MAINLY NORTH OF THE PAH
AREA.

AS FOR SFC TEMPS STILL KEPT MID 90S GOING BUT AS PREVIOUS DISC.
INDICATED WITH DEW POINTS STRUGGLING TO REACH LOW 70S SHOULD REMAIN
JUST BELOW HEAT ADVISORY CRITERIA. IT WILL ALSO BE BREEZY THIS
WEEKEND AND COULD END UP WITH A LAKE WIND ADVISORY WILL THIS
WEEKEND.

AS AN H5 RIDGE SHIFTS EAST ON TUESDAY IT WILL ALLOW A STORM SYSTEM
OVER THE PLAINS TO APPROACH THE REGION...CONSEQUENTLY PRECIP CHANCES
WILL BEGIN MAKING THEIR WAY BACK INTO THE CWA TUESDAY NIGHT. THIS
SYSTEM WILL BE SLOW MOVING...SO PRECIP CHANCES SHOULD CONTINUE
THROUGH THURSDAY. FOR NOW HAVE A DRY FORECAST GOING FOR THURSDAY IN
THE WAKE OF THIS SYSTEM.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE IN THE HEAT OF THE DAY FRIDAY...
ESPECIALLY NEAR KEVV/KOWB. SOUTHERLY WINDS WILL BECOME LIGHT
TONIGHT...THEN PICK UP AT 10 TO 15 KNOTS FRIDAY.

&&
Hazardous weather outlook, Jun 16, 7:15 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT THU JUN 16 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
715 PM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED STRONG
TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...PRIMARILY OVER
SOUTHEAST MISSOURI. HAIL AND STRONG WINDS WILL BE THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FRIDAY...AS A
WARM FRONT PUSHES NORTHEAST THROUGH THE REGION. THE BEST COVERAGE
WILL BE OVER THE EVANSVILLE TRI STATE AREA. A FEW STORMS COULD
APPROACH SEVERE LIMITS OVER SOUTHWEST INDIANA FRIDAY AFTERNOON.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS...ALONG
WITH LOCALLY HEAVY RAINFALL.

A RIDGE OF HIGH PRESSURE ALOFT...BUILDING EASTWARD OVER THE
REGION...WILL EVENTUALLY SHUT DOWN THUNDERSTORM DEVELOPMENT OVER
THE WEEKEND. HEAT OF THE DAY THUNDERSTORMS WILL BE POSSIBLE EAST
OF THE MISSISSIPPI SATURDAY...AND OVER THE EVANSVILLE TRI STATE
SUNDAY. OTHER THAN LOCALLY HEAVY RAINFALL...SEVERE WEATHER IS NOT
EXPECTED BEYOND FRIDAY.

AS THE WARM FRONT PASSES AND THE UPPER LEVEL RIDGE BUILDS...THE HEAT
AND HUMIDITY WILL BUILD ACROSS THE AREA FRIDAY INTO NEXT WEEK. HEAT
INDICES WILL REACH 100 DEGREES OVER MUCH OF THE AREA SATURDAY
THROUGH MONDAY...BUT FEW LOCATIONS WILL SEE THE 105 DEGREE
THRESHOLD FOR A HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT INTO FRIDAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:24 AM CDTSevere Thunderstorm WarningPAHFulton, Hickman20 min
Jun 17, 7:19 AM CDTSevere Thunderstorm WarningPAHLivingston41 min
Jun 17, 8:51 AM CDTSevere Thunderstorm WarningPAHCalloway12 min
Jun 17, 12:56 PM CDTSevere Thunderstorm WarningPAHJackson, Perry49 min
Jun 17, 1:11 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson34 min
Jun 17, 1:45 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Saline, Wayne, Williamson45 min
Jun 17, 2:00 PM CDTSevere Thunderstorm WarningPAHEdwards, Gallatin, Wabash, White50 min
Jun 17, 2:16 PM CDTSevere Thunderstorm WarningPAHJackson, Johnson, Union, Williamson16 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.